Hi, I would be interested in getting opinions from people who have had problems while on DA’s, I know noone can answer my question but other people’s experiences and opinions would be of help.
Some will remember me I was on here before, and thank you to all those who were so helpful to me. For those who don’t know me, I was seeing a 47 year old guy with parkinsons, I met him after diagnosis, we were together happily for 1.5 years they changed his medication and he lost plot. The highlights of which were he moved and wouldn’t give me his new address and supposedly went off with another woman but kept ringing me to tell me how much he loved me and missed me. On the occasions I got him to meet me he didn’t make any sense he was on a high and didn’t seem to know what he was doing, and he played golf 24 hours 7 days a week if he could, a usual conversation with him would consist of ’I love you and miss you so much, my new girlfriend is so much better at sex than you ever were, please keep in contact with me I love to hear from you, but only send one line texts as I can’t understand anything longer’ the hospital admitted to me that they thought he had a problem but they couldn’t change his drugs unless he asked them to, which he wouldn’t do because he said there was nothing wrong with him. I finally gave up as there was nothing more I could do.
I hadn’t seen him for 10 months, although he always kept in touch with me, but he asked me to meet him last week which I did (I had stopped meeting him as there was no point) They’ve changed his medication and he seems a lot better - not totally back to his old self, but there were moments when we were sitting chatting that it was like old times and it was nice. He said he still loves me and wants me back if I’ll have him, that I was always in his heart but he couldn’t do anything because his head was in such a muddle, he said he couldn’t cope and didn’t know what he was doing, that he knows he broke my heart, he said he knows he’s not back to normal yet but hopefully in time he will be, he said the other wman was to make me jealous and is his biggest regret and he's not a bad person.
My problem is I don’t know what to believe I don’t know what is real anymore - is this the new medication - or has he got bored annoying everyone else and decided to come back and annoy me - although I do think to myself that the one consistent thing through all this has been him telling me that he loved me - so maybe it’s true - or am I just picking out the bits I want to and deluding myself. He's a good looking man and can have anyone he wants so why would he come back to me after all this time unless he means it.
I suppose what I really want to know is - is it really possible that a man who treated me so badly could really have feelings for me, or am I just clutcing at straws. And if he does, is it really possible for him to get his head back to normal after everythings thats happened and for us to have a relationship. If he's not back to normal now (although alot more like his former self) is this the parkinsons and not the medication (I havn't looked up new mediction incase it's another da, but the former problem started when they upped the dose and he's on the smallest doze possible - which if this is another da could account for why he's not totally back to normal)
I would love to hear from anyone who has been on either side of this senario - and how it worked / or didn't work for them.
Thank you, Amy
Hi Amy, long time no hear.
Yes it's very possible that he can get back to his old self. I was on DAs for 7 years, but returned to complete normality within a week or so of coming off them.
The trouble is, unless you know EXACTLY what drugs he's taking now (reality, not what he TELLS you) you can't be sure whether what he's currently up to is genuine (I do hope so) or yet another devious plot.
Is there any way you can get to see his (new) regular repeat prescription, or talk to his consultant's secretary, etc, so you can get this checked out?
p.s. it might be worth switching this to the Dopamine Agonist thread in TREATMENTS.
I have moved this to Treatments.